PL EN


Preferencje help
Widoczny [Schowaj] Abstrakt
Liczba wyników
Czasopismo
1998 | 86 | 2 | 155-170
Tytuł artykułu

Growth of the product $∏^n_{j=1} (1-x^{a_j})$

Treść / Zawartość
Warianty tytułu
Języki publikacji
EN
Abstrakty
EN
We estimate the maximum of $∏^n_{j=1} |1 - x^{a_j}|$ on the unit circle where 1 ≤ a₁ ≤ a₂ ≤ ... is a sequence of integers. We show that when $a_j$ is $j^k$ or when $a_j$ is a quadratic in j that takes on positive integer values, the maximum grows as exp(cn), where c is a positive constant. This complements results of Sudler and Wright that show exponential growth when $a_j$ is j.
   In contrast we show, under fairly general conditions, that the maximum is less than $2^n/n^r$, where r is an arbitrary positive number. One consequence is that the number of partitions of m with an even number of parts chosen from $a₁,...,a_n$ is asymptotically equal to the number of such partitions with an odd number of parts when $a_i$ satisfies these general conditions.
Słowa kluczowe
Kategorie tematyczne
Czasopismo
Rocznik
Tom
86
Numer
2
Strony
155-170
Opis fizyczny
Daty
wydano
1998
otrzymano
1997-08-19
poprawiono
1998-02-20
Twórcy
autor
  • Pure Mathematics Student, University of Waterloo, Waterloo, Ontario, Canada N2L 3G1
  • Department of Mathematics and Statistics, Simon Fraser University, Burnaby, British Columbia, Canada V5A 1S6
  • Department of Combinatorics and Optimization, University of Waterloo, Waterloo, Ontario, Canada N2L 3G1
Bibliografia
  • [1] F. V. Atkinson, On a problem of Erdős and Szekeres, Canad. Math. Bull. 4 (1961), 7-12.
  • [2] A. S. Belov and S. V. Konyagin, On estimates for the constant term of a nonnegative trigonometric polynomial with integral coefficients, Mat. Zametki 59 (1996), 627-629 (in Russian).
  • [3] P. Borwein, Some restricted partition functions, J. Number Theory 45 (1993), 228-240.
  • [4] P. Borwein and C. Ingalls, The Prouhet, Tarry, Escott problem, Enseign. Math. 40 (1994), 3-27.
  • [5] H. Davenport, Multiplicative Number Theory, 2nd ed., Springer, 1980.
  • [6] E. Dobrowolski, On a question of Lehmer and the number of irreducible factors of a polynomial, Acta Arith. 34 (1979), 391-401.
  • [7] P. Erdős, Problems and results on diophantine approximation, in: Asymptotic Distribution Modulo 1, J. F. Koksma and L. Kuipers (eds.), Noordhoff, 1962.
  • [8] P. Erdős and G. Szekeres, On the product $∏^n_{k=1} (1-z^a_k)$, Publ. Inst. Math. (Beograd) 13 (1959), 29-34.
  • [9] G. H. Hardy and E. M. Wright, An Introduction to the Theory of Numbers, 5th ed., Oxford, 1979.
  • [10] M. N. Kolountzakis, On nonnegative cosine polynomials with nonnegative integral coefficients, Proc. Amer. Math. Soc. 120 (1994), 157-163.
  • [11] R. Maltby, Root systems and the Erdős-Szekeres Problem, Acta Arith. 81 (1997), 229-245.
  • [12] A. M. Odlyzko, Minima of cosine sums and maxima of polynomials on the unit circle, J. London Math. Soc. (2) 26 (1982), 412-420.
  • [13] A. M. Odlyzko and L. B. Richmond, On the unimodality of some partition polynomials, European J. Combin. 3 (1982), 69-84.
  • [14] K. F. Roth and G. Szekeres, Some asymptotic formulae in the theory of partitions, Quart. J. Math. Oxford Ser. (2) 5 (1954), 241-259.
  • [15] C. L. Siegel, Über die Classenzahl quadratischer Zahlkörper, Acta Arith. 1 (1935), 83-86.
  • [16] C. Sudler, An estimate for a restricted partition function, Quart. J. Math. Oxford Ser. (2) 15 (1964), 1-10.
  • [17] E. M. Wright, Proof of a conjecture of Sudler, Quart. J. Math. Oxford Ser., 11-15.
  • [18] E. M. Wright, A closer estimation for a restricted partition function, Quart. J. Math. Oxford Ser., 283-287.
Typ dokumentu
Bibliografia
Identyfikatory
Identyfikator YADDA
bwmeta1.element.bwnjournal-article-aav86i2p155bwm
JavaScript jest wyłączony w Twojej przeglądarce internetowej. Włącz go, a następnie odśwież stronę, aby móc w pełni z niej korzystać.